MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not implanted.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that upon removal of the destination slender, it was very difficult to extract, however, was ultimately able to remove the destination slender.It was a left radial access, angiogram, and it was decided to treat the patient's superficial femoral artery (sfa) with diamondback atherectomy, percutaneous transluminal angioplasty (pta) balloon, which was successful.The procedure outcome was successful, and the patient recovered and was in stable condition.Due to extraction, the destination slender has stretched some.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.One 149 cm r2p device was received for product evaluation.The dilator was returned with the sheath.The sheath and dilator were subjected to visual analysis.There were no gross anomalies noted with the dilator.There was apparent shaft damage and unraveling of the sheath.The first kink was present 16 cm from the distal tip.There was a flattened stretched out section of the sheath 57.5cm from the distal tip.The flattened section persisted for 2 cm.The next damaged section showed an unraveling section that persisted for 3.5 cm.There was a second kink 2 cm distal to this section.The third kink was found approximately 1 cm from the proximal hub.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation of the returned sample, it is likely that tensile forces contributed to the damage that was observed.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7859368
Report Number1118880-2018-00112
Device Sequence Number19167069
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberWD28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAMONDBACK ATHERECTOMY SYSTEM; PTA BALLOON
Patient Age70 YR
Patient Weight56